MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-25-015-S
Medical Device Problem Codes Retraction Problem (1536); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the snare head not fully retracted inside the distal end of the sheath.The snare head was then extended from the distal end of the sheath.The handle of the device was manipulated to advance the snare head, and when the snare head was advanced outside the sheath, the snare wire was bent below where the duck bill is normally formed.An additional bend near in the snare wire was observed near the tip of the sheath.The misshaped snare head most likely contributed to the retraction difficulty that the user encountered.Further, when the snare head was being retracted into the sheath, the additional bend in the snare wire was preventing the snare head from fully retracting.The snare wire was manipulated with a pair of tweezers and formed back into a duck bill snare with one (1) bend in the distal end of the wire.After the snare wire was formed, the snare head retracted fully inside the sheath.When the snare head was fully retracted, the snare head was 22 mm from the distal end of the sheath.The distance from the distal end of the snare wire to the distal end of the sheath does not meet specification; however, the snare wire not being uniform could have prevented an accurate measurement.The sheath of the snare was disassembled from the handle to evaluate the formed snare wire.It was found during the evaluation of the snare wire cannula that is soldered to the snare wire was in the correct location.The cannula on the complaint device was measured at 5.1 cm from the distal end of the snare wire, which meets the required specification.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences for snare head retraction difficulties for duckbill acusnare polypectomy snare devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was used despite noticing a defect prior to use, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a colonoscopy, the physician used a cook acusnare polypectomy snare.The snare was twisted when coming out the package and was not closing completely around the polyp.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7855588
Report Number1037905-2018-00399
Device Sequence Number11254500
Product Code KNS
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)210205(10)W4025335
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4025335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1